Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 262, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 12, 2007, 6:32 PM CDT for Adams County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2007, 6:32 PM CDT (23:32 UTC)
- Expired
- Aug 12, 2007, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Adams County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3259 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 122332
SVRDMX
IAC003-130015-
/O.NEW.KDMX.SV.W.0262.070812T2332Z-070813T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT SUN AUG 12 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTHWEST IOWA...
* UNTIL 715 PM CDT
* AT 628 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST
OF CORNING TO 19 MILES WEST OF CORNING...OR ALONG A LINE EXTENDING
FROM 53 MILES NORTH OF TARKIO TO 40 MILES NORTH OF TARKIO...AND
MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CORNING BY 650 PM CDT...
GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHERN IOWA.
LAT...LON 4117 9494 4117 9470 4116 9469 4116 9449
4091 9449 4091 9494
TIME...MOT...LOC 2332Z 273DEG 44KT 4116 9494 4097 9505
$$
KINNEY2 follow-up statements
000
WWUS53 KDMX 122355
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT SUN AUG 12 2007
IAC003-130015-
/O.CON.KDMX.SV.W.0262.000000T0000Z-070813T0015Z/
ADAMS IA-
655 PM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR ADAMS COUNTY...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PRESCOTT TO CORNING...OR
ALONG A LINE EXTENDING FROM 56 MILES NORTH OF MARYVILLE TO 42 MILES
NORTH OF MARYVILLE...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PRESCOTT BY 700 PM CDT...
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4117 9494 4117 9470 4116 9469 4116 9449
4091 9449 4091 9494
TIME...MOT...LOC 2355Z 273DEG 45KT 4113 9461 4094 9472
$$
KINNEY000
WWUS53 KDMX 130017 RRA
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
718 PM CDT SUN AUG 12 2007
IAC003-130028-
/O.EXP.KDMX.SV.W.0262.000000T0000Z-070813T0015Z/
ADAMS IA-
718 PM CDT SUN AUG 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY EXPIRES AT 715 PM
CDT...
AT 714 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4117 9494 4117 9470 4116 9469 4116 9449
4091 9449 4091 9494
TIME...MOT...LOC 2355Z 273DEG 45KT 4112 9461 4093 9472
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:25 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 12, 6:25 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 625 PM CDT SUN AUG 12 2007 UPDATED AVIATION DISCUSSION .DISCUSSION... BOUNDARY HAS SLID THROUGH THE STATE AND INTO NORTHERN MISSOURI EARLY THIS AFTERNOON. SOME WEAK CAA BEHIND THE BOUNDARY HAS KEPT TEMPERATURES IN CHECK ACRS THE NORTH BUT LOW TO MID 90S STILL EXIST IN THE FAR SOUTH. MOISTURE POOLING NEAR THE BOUNDARY HAS KEPT DEWPOINTS IN THE MID 70S WITH HEAT INDICES HOLDING RIGHT AT 105 THIS AFTERNOON NEAR THE MISSOURI BORDER. OTHERWISE...CONVECTIVE SYSTEM IS PUSHING THROUGH NEBRASKA AND WL LIKELY FOLLOW INSTABILITY AXIS INTO SOUTHWEST IOWA LATER TODAY. OVERNIGHT CONCERN WL FOCUS ON PLACEMENT AND STRENGTH OF CONVECTION CURRENTLY IN NEBRASKA. GIVEN MLCAPES OF OVER 3000 J/KG...SOME SEVERE STORMS WILL CERTAINLY BE POSSIBLE...HOWEVER INSTABILITY IS LOCATED ONLY IN FAR SOUTHWESTERN PORTIONS OF THE CWA AND EXPECT THIS INITIAL CONVECTION TO MAINLY STAY SOUTH OF A KCIN-KLWD LINE. HOWEVER...WL CONTINUE TO SEE STRONG MOISTURE AND THERMAL ADVECTION INTO WESTERN IOWA OVERNIGHT WITH THE THREAT OF SOME CONVECTION REMAINING...PRIMARILY WEST OF I35. SOME RESIDUAL STORMS MAY CONTINUE INTO TUESDAY MORNING ACRS NORTH CENTRAL IOWA...HOWEVER CAP WL BE INCREASING DURING THE DAY WHICH SHOULD GRADUALLY END THE THREAT OF CONVECTION BY MIDDAY. TEMPS TO REBOUND NICELY AS THERMAL RIDGE BUILDS TOWARD THE STATE ALTHOUGH SOME CLDS MAY KEEP READINGS IN CHECK ACRS THE NORTH. NEXT SHORTWAVE IN FLOW WL PASS ACRS THE NORTHERN MIDWEST LATE MONDAY INTO EARLY TUESDAY. EXPECT CONVECTION TO IGNITE ACRS MN/WI MONDAY AFTERNOON AND DROP SOUTHEAST TOWARD NORTHEAST IOWA MONDAY NIGHT. THIS CONVECTION MAY GRAZE THE NORTHEAST PORTIONS OF THE CWA AND HAVE LEFT POPS IN ACRS THOSE LOCATIONS. REMAINDER OF THE FORECAST WL HAVE A BOUNDARY IN VICINITY OF THE STATE THROUGH NEXT WEEKEND. SOME COOLER AIR SHOULD INFILTRATE THE STATE BY MID TO LATE WEEK WITH THE THREAT OF THUNDERSTORMS DURING LATE AND OVERNIGHT PERIODS. HAVE DROPPED TEMPS SOME BY LATE IN THE WEEK BUT CONTINUED THE THREAT OF THUNDERSTORMS. && .AVIATION...13/00Z MAIN CONCERN EARLY ON IS STRONG BOWING THUNDERSTORM LINE THAT WILL MOVE ACROSS SRN IA BETWEEN 00Z AND 05Z. KDSM WILL HAVE THE POTENTIAL FOR WIND GUSTS IN EXCESS OF 50 KT BETWEEN 00Z AND 01Z...BUT CERTAINLY WILL HAVE A PERIOD OF LIFR/IFR CONDITIONS THROUGH 02Z WITH RA AND EMBEDDED TS UNTIL 03Z OR SO. KOTM WILL ALSO BE IN THE PATH OF THIS STRONG SYSTEM...BUT TSRA EXPECTED TO BE SLIGHTLY WEAKER WHEN IT GETS THERE. OTHERWISE...THERE IS A CHANCE OF TSRA DEVELOPING OVERNIGHT AND IMPACTING KFOD...KMCW AND KALO...BUT CONFIDENCE NOT HIGH ENOUGH TO MENTION MORE THAN PROB30 AT THIS POINT. SOME MVFR TO LIFR FOG LIKELY AT KDSM AND KOTM OVERNIGHT. VFR CONDITIONS FOR MONDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FORSTER/20/14/4 MID/LONG TERM...COGIL AVIATION...MOYER
Hazardous weather outlook, Aug 12, 4:05 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 405 PM CDT SUN AUG 12 2007 IAZ057-058-070>075-081>086-092>097-131100- AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 405 PM CDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA...GENERALLY SOUTH OF INTERSTATE 80. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHERN IOWA LATE THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE VERY STRONG STRAIGHT LINE WIND GUSTS AROUND 80 MPH AND HAIL AROUND ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE THROUGH EARLY EVENING...ESPECIALLY OVER EXTREME SOUTHWEST IOWA...ALONG AND SOUTHWEST OF A CORNING TO MOUNT AYR LINE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT WITH ISOLATED SEVERE WEATHER POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT WEATHER IS EXPECTED TO RETURN FOR TUESDAY. AFTERNOON HEAT INDICES WILL REACH 100 TO 108 DEGREES. THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS MAY BE SEVERE AND ALSO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING AND AGAIN OVERNIGHT. ACTIVATION MAY ALSO BE NEEDED FOR DURING THE PERIOD TUESDAY NIGHT THROUGH THURSDAY. IAZ004>007-015>017-023>028-033>039-044>050-059>062-131100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK- 405 PM CDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...GENERALLY NORTH OF INTERSTATE 80. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THE THREAT FOR SEVERE WEATHER IS LOW...ALTHOUGH AN ISOLATED SEVERE STORM WITH 60 MPH WINDS AND PENNY SIZE HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT WEATHER IS EXPECTED TO RETURN FOR TUESDAY. AFTERNOON HEAT INDICES WILL REACH 95 TO 105 DEGREES. THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY. SOME OF THE STORMS MAY BE SEVERE AND ALSO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT...BUT MAY BE NEEDED FOR PORTIONS OF THE PERIOD TUESDAY NIGHT THROUGH WEDNESDAY. REV/KINNEY
In the hours before
Local storm report, Aug 12, 6:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG 2 ESE KIMBALLTON 41.62N 95.03W
08/12/2007 AUDUBON IA TRAINED SPOTTER
6-8 INCH TREE LIMBS DOWN
&&
GFORSTERLocal storm report, Aug 12, 6:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 4 W CUMBERLAND 41.27N 94.95W
08/12/2007 CASS IA TRAINED SPOTTER
MEASURED WIND GUST 62 MPH
&&
GFORSTERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Audubon | 53 min |
| Aug 12, 5:55 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 50 min |
| Aug 12, 6:20 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 55 min |
| Aug 12, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 47 min |
| Aug 12, 6:43 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 32 min |
| Aug 12, 6:48 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 57 min |
| Aug 12, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 55 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.